MAUDE Adverse Event Report: MEDELA LLC SONATA DELUXE SINGLE PACK; PUMP, BREAST, POWERED

MEDELA LLC SONATA DELUXE SINGLE PACK; PUMP, BREAST, POWERED
Model Number 58200
Health Effect - Clinical Code Inflammation (1932)
Date of Event 04/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer was sent a replacement pump and return of her original pump was requested for testing/evaluation.The customer was contacted by a complaint handler to get additional information, with no response as of the date of this report.Based on the results of (b)(4), it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is (b)(4)% for the period of january 2013 to august 2017."mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history or mastitis." riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.Mastitis requires prompt medical attention for the mother for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On (b)(6) 2018, the customer alleged to medela (b)(4) that when she took her sonata breast pump out of the box, the housing was misaligned and when she plugged the tubing in, the housing came apart and broke the tubing.She further alleged that both she and her baby slept through the night, she got mastitis in the morning and was not able to use the pump because of the broken tubing and misaligned housing.She saw her doctor who prescribed her an antibiotic for the mastitis, which is almost resolved.
 
Additional Manufacturer Narrative
In follow up with a complaint handler on (b)(6) 2018, the customer indicated that she developed mastitis on (b)(6) 2018 and was prescribed an antibiotic.She indicated that the replacement pump was working without issue and the mastitis has since resolved.

Brand Name
SONATA DELUXE SINGLE PACK
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
MDR Report Key7428273
Report Number1419937-2018-00106
Device Sequence Number19262052
Product Code HGX
UDI-Device Identifier00020451582009
UDI-Public(01)00020451582009
Combination Product (Y/N)N
Initial Reporter StateNC
PMA/510(K) Number
K161725
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number58200
Device Catalogue Number58200
Was Device Available for Evaluation? No
Distributor Facility Aware Date04/09/2018
Initial Date Received by Manufacturer 04/09/2018
Supplement Date Received by Manufacturer04/16/2018
Initial Report FDA Received Date04/13/2018
Supplement Report FDA Received Date04/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;